MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 4 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 4 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number SPECIFIC DEVICE NOT REPORTED
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Insufficient Information (4580); Joint effusion (4849)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee revision on (b)(6) 2020.This device has not been explanted.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a complaint in a coordinated action in (b)(6) county with master case no.(b)(4).The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required ¿to undergo revision surgeries due to severe, pain, swelling, and instability¿ due to ¿wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.¿ because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
D10.Concomitants: optetrak femoral aug block & screw (208-05-04, 4858356) optetrak logic fit tibial tray (02-012-45-4030, 5282350) optetrak logic stem extension femoral and tibial (02-012-60-1440, 6529292) optetrak tibial stem extension screw (204-70-00, 6580212) optetrak 3 peg advanced patella (200-07-29, 6015839) optetrak logic femoral component (02-010-06-0240, 5553653) optetrak logic stem extension femoral and tibial (02-012-60-1440, 5835494) optetrak femoral aug block & screw (208-05-04, 4858366) optetrak logic femoral augment & screw posterior, cemented (02-010-06-0541, 5930806) optetrak logic femoral augment & screw posterior, cemented (02-010-06-0541, 5702064) initial submission: all fields in section f should be blank, this is a manufacturer's report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
It is documented via legal documentation approximately 46 months after a revision left knee replacement surgery, the patient underwent a second revision left knee replacement surgery.The patient experienced left anterior knee pain and recurrent effusions.A revision operative report was provided pre-operative work up for infection was noted to be negative.X-rays showed loosening of patellar component with osteolysis.Intraoperatively the tibial insert, upon removal, was noted to have signs of oxidative changes.The femoral and tibial components were noted to be well fixed.The patellar component was significantly loose.The surgeon observed and noted a very thin patella with concavity.It was elected to proceed with bone grafting and not resurfacing.There were no medical or surgical interventions reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: d6b, h6.Mdr section codes updated/corrected: b, c.The reason for the revision reported cannot be confirmed from the information provided but may be the result of patellar loosening or due to inclusion of the polyethylene in the packaging recall.Failure of the cement used to secure the patella implant to the patellar bone, may have led to loosening at the cement-bone interface; however, this cannot be confirmed.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 4 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key17783207
Report Number1038671-2023-02332
Device Sequence Number20206737
Product Code JWH
UDI-Device Identifier10885862304476
UDI-Public10885862304476
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPECIFIC DEVICE NOT REPORTED
Device Catalogue Number02-022-35-4013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date07/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/12/2023
06/22/2024
08/12/2025
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/01/2023
04/01/2025
08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexUnknown
Patient Weight76 KG